Alert archive / Oklahoma / Heat Advisories in 2025
Heat Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 9, 2025, 11:07 PM CDT for 18 counties in Oklahoma. It took effect at Aug 10, 2025, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2025, 11:07 PM CDT (04:07 UTC)
- In effect from
- Aug 10, 2025, 1:00 PM CDT
- Expired
- Aug 10, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2758 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
055 WWUS74 KTSA 100407 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1107 PM CDT Sat Aug 9 2025 ARZ019-020-029-OKZ054>062-064>067-070>074-101730- /O.NEW.KTSA.HT.Y.0021.250810T1800Z-250811T0100Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Including the cities of Sallisaw, Muskogee, Stigler, Sapulpa, Van Buren, Vinita, McAlester, Okemah, Charleston, Wagoner, Okmulgee, Pawnee, Pryor, Tulsa, Ozark, Bartlesville, Nowata, Checotah, Miami, Pawhuska, Claremore, and Fort Smith 1107 PM CDT Sat Aug 9 2025 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast, and southeast Oklahoma. * WHEN...From 1 PM to 8 PM CDT Sunday. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Lacy
4 follow-up statements
863 WWUS74 KTSA 101649 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1149 AM CDT Sun Aug 10 2025 ARZ019-020-029-OKZ054>062-064>067-070>074-110100- /O.CON.KTSA.HT.Y.0021.250810T1800Z-250811T0100Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Including the cities of Vinita, Okmulgee, Claremore, Bartlesville, McAlester, Ozark, Pryor, Sapulpa, Wagoner, Pawnee, Okemah, Nowata, Charleston, Stigler, Fort Smith, Sallisaw, Checotah, Muskogee, Tulsa, Miami, Pawhuska, and Van Buren 1149 AM CDT Sun Aug 10 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 105 to 110 expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast, and southeast Oklahoma. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$
110 WWUS74 KTSA 102215 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 515 PM CDT Sun Aug 10 2025 ARZ019-020-029-OKZ072-102315- /O.CAN.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/ Crawford-Franklin-Sebastian-Sequoyah- Including the cities of Charleston, Sallisaw, Fort Smith, Van Buren, and Ozark 515 PM CDT Sun Aug 10 2025 ...HEAT ADVISORY IS CANCELLED... Outflow from earlier thunderstorms has provided some relief from the heat in the lower Arkansas River Valley. Therefore, the Heat Advisory will be canceled. $$ OKZ054>062-064>067-070-071-073-074-110100- /O.CON.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Haskell- Including the cities of Claremore, Tulsa, Pawnee, Nowata, Sapulpa, Okemah, Bartlesville, Stigler, Vinita, McAlester, Pawhuska, Checotah, Okmulgee, Wagoner, Pryor, Muskogee, and Miami 515 PM CDT Sun Aug 10 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 106. * WHERE...Portions of east central, northeast, and southeast Oklahoma. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Lacy
330 WWUS74 KTSA 102222 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 522 PM CDT Sun Aug 10 2025 OKZ049-075-110100- /O.EXA.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/ Pushmataha-Latimer- Including the cities of Clayton, Wilburton, and Antlers 522 PM CDT Sun Aug 10 2025 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105. * WHERE...Latimer and Pushmataha Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ OKZ054>062-064>067-070-071-073-074-110100- /O.CON.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Haskell- Including the cities of Claremore, Tulsa, Pawnee, Nowata, Sapulpa, Okemah, Bartlesville, Stigler, Vinita, McAlester, Pawhuska, Checotah, Okmulgee, Wagoner, Pryor, Muskogee, and Miami 522 PM CDT Sun Aug 10 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 106. * WHERE...Portions of east central, northeast, and southeast Oklahoma. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Lacy
404 WWUS74 KTSA 110048 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 748 PM CDT Sun Aug 10 2025 OKZ049-054>062-064>067-070-071-073>075-110200- /O.EXP.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/ Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa- Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Pittsburg-Haskell-Latimer- Including the cities of Sapulpa, Antlers, Okemah, Clayton, Wilburton, Stigler, Tulsa, Claremore, Nowata, Muskogee, McAlester, Okmulgee, Wagoner, Pawnee, Miami, Pawhuska, Checotah, Pryor, Vinita, and Bartlesville 748 PM CDT Sun Aug 10 2025 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat has ended. $$ 06
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 9, 8:33 PM CDT, 2 hours 34 minutes earlier. Its key messages:
- Issued at 1235 PM CDT Sat Aug 9 2025
- Dangerous heat will persist through the weekend. Heat headlines are in effect for much of the area today and may be needed for portions of the area Sunday.
- Shower and storm chances and relatively cooler temperatures return for the first part of next week.
- Temperatures will rise again during the latter part of next week to near average for this time of year.
Area forecast discussion, Aug 9, 8:33 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 833 PM CDT Sat Aug 9 2025 ...New SHORT TERM... .KEY MESSAGES... Issued at 1235 PM CDT Sat Aug 9 2025 - Dangerous heat will persist through the weekend. Heat headlines are in effect for much of the area today and may be needed for portions of the area Sunday. - Shower and storm chances and relatively cooler temperatures return for the first part of next week. - Temperatures will rise again during the latter part of next week to near average for this time of year. && .SHORT TERM... (The rest of tonight) Issued at 830 PM CDT Sat Aug 9 2025 Temperatures will gradually cool off this evening, but remain very warm overnight, with lows in the 70s to low 80s. Patchy cloud cover is expected to thin overnight, except across northeast Oklahoma where a glancing weak shortwave trough will increase clouds near dawn. Most areas will be dry, but a few isolated showers or storms may develop near the OK-KS border at that time. && .LONG TERM... (Tomorrow through Saturday) Issued at 1235 PM CDT Sat Aug 9 2025 A few showers or storms may be ongoing Sunday morning primarily across NE OK and points northward. Cloud cover may be enough to keep temps a few degrees cooler on Sunday which raises uncertainty regarding additional heat headlines. Forecast heat index values remain near criteria and an advisory may be needed. Otherwise, isolated afternoon storms within the higher terrain may develop Sunday afternoon with a focus toward higher shower and storm coverage nearing NE OK Sunday evening along a slow moving weak cold front. A more notable mid level trough will influence the local region Sunday night through Tuesday. A composite cold front / convective outflow boundary will sag slowly southward into the region and will provide an additional focus. The result will be increasing shower and storm chances and cooler temperatures. Deepening moisture and slow and erratic storm motions could lead to locally heavy rainfall totals. Weak troughing may remain present across the southern Plains through mid week which would support daily isolated to scattered storms, however a quicker return to stronger ridging aloft is also within the range of possibilities which would be a return to dry and hot. The forecast will continue the trend of temps returning to near seasonal normals with low chances of daily terrain favored precip. && .AVIATION... (00Z TAFS) Issued at 554 PM CDT Sat Aug 9 2025 VFR conditions are expected through the period. Mid to high level clouds will thin overnight before increasing again Sunday, especially by the afternoon. A few showers and thunderstorms are possible near KBVO and across northwest AR Sunday afternoon. The main impacts would be brief heavy rain and gusty erratic winds. Otherwise, southerly wind of 10-20 kts are expected during the day and 5-10 kts overnight. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 97 76 94 / 10 10 30 30 FSM 77 98 76 97 / 0 10 0 20 MLC 77 97 74 95 / 0 10 10 20 BVO 76 97 71 92 / 20 20 40 40 FYV 73 95 71 93 / 0 10 10 30 BYV 74 97 73 94 / 0 10 10 30 MKO 76 97 74 94 / 0 10 10 20 MIO 77 97 73 94 / 20 20 30 40 F10 75 97 73 94 / 0 10 10 20 HHW 74 95 74 94 / 0 0 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....07 AVIATION...06
Hazardous weather outlook, Aug 9, 8:45 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 845 PM CDT Sat Aug 9 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101630- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 845 PM CDT Sat Aug 9 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast OK. ONSET...Late Tonight. DISCUSSION... Very warm but quiet conditions are expected through this evening and much of the overnight hours. A few showers and thunderstorms may develop for northeast OK late tonight. The main impacts would be brief heavy rain and gusty winds. Low temperatures will remain very warm, in the 70s to low 80s. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential...Heavy Rain Potential. MONDAY TO THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Showers and storms are expected each day through the next week. On Sunday they will focus across northeast OK. Although storm coverage will be scattered to isolated, the stronger storms may produce locally heavy rain and strong erratic winds. The chance of storms spreads across the area Tuesday, and off and on for portions of the area for the remainder of the week. Temperatures will climb towards next weekend, with dangerous heat potentially returning. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:47 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 10, 1:03 PM CDT | Special Weather Statement | TSA | Carroll | 27 min |
| Aug 10, 1:20 PM CDT | Special Weather Statement | TSA | Carroll | 40 min |
| Aug 10, 1:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
Nearby
Heat Advisories in Oklahoma, 2025Heat Advisories in Arkansas, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.